MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1708061
Medical Device Problem Codes Fluid/Blood Leak (1250); Difficult to Flush (1251); Fracture (1260)
Health Effect - Clinical Codes Extravasation (1842); Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that sometime later post port placement procedure, the port allegedly developed with catheter fracture.There was no reported patient injury.
 
Event or Problem Description
It was reported through the litigation process that, on (b)(6)2022, a port was implanted via the left subclavian vein in a patient due to a prior malfunctioning port, for the treatment of colon cancer.Approximately three months and sixteen days later, on (b)(6) 2022, the patient presented with pain in left arm and flushing issues with the port.A fluoroscopic evaluation of the device further revealed compromised integrity of the catheter at the level of the first rib and clavicle, with contrast extravasating from the catheter into the anterior chest wall.Furthermore, it was reported that the catheter had allegedly fractured.Subsequently, the port was removed on (b)(6)2022.However, the current status of the patient remains unknown.
 
Additional Manufacturer Narrative
H11: additional information was identified in the medical record.Based on the identified information the file was reassessed for reportability and determined to be reportable as serious injury.Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: although the physical device was not returned for evaluation, medical report was provided for review.Medical record review alleges that, powerport isp implantable port was implanted in a patient via the left subclavian vein for the treatment of colon cancer and due to prior malfunctioning port.Three months and sixteen days later, the patient presented with pain in left arm and flushing problem with the port.A fluoroscopic evaluation of the device on the same day revealed compromised integrity of the infuse a port catheter at the level of the first rib and clavicle, with contrast extravasating from the catheter into the anterior chest wall in this location.The malfunctioning port was removed one month and five days later.Therefore, the investigation is confirmed for the reported catheter fracture, difficult to flush and fluid leak issues.Furthermore, the clinical conditions alleged in the complaint can be confirmed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B1, b3, b5, d4 (medical device lot #, unique identifier (udi) #), g3, h1, h6 (patient, device, method, result).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
POWERPORT ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21197541
Report Number3006260740-2025-00060
Device Sequence Number15525067
Product Code LJT
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K072215
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number1708061
Device Lot NumberREFY2009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer06/03/2026
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date06/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale